Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 28, NWS Springfield, MO

May 4, 2018Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at May 4, 2018, 3:37 PM CDT for Pulaski County, Missouri. It took effect at May 4, 2018, 7:00 PM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2018, 3:37 PM CDT (20:37 UTC)
In effect from
May 4, 2018, 7:00 PM CDT
Expired
May 5, 2018, 2:06 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 7.78 ft at May 4, 2018, 9:00 PM CDT.

actionminormoderate5101505/0405/0505/06
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

418 
WGUS43 KSGF 042037
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
337 PM CDT Fri May 4 2018


...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.
   
.Heavy rainfall in the upper Big Piney River Basin on Thursday will
cause river levels to rise about a foot above flood stage at the East
Gate at Fort Leonard Wood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-050836-
/O.NEW.KSGF.FL.W.0028.180505T0000Z-180506T0200Z/
/BIGM7.1.ER.180505T0000Z.180505T1200Z.180505T2000Z.NO/
337 PM CDT Fri May 4 2018

...For the Big Piney below Fort Leonard Wood East Gate...
* At  3:00 PM Friday The stage was 5.6 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by this evening 
  and continue to rise to near 9.0 feet by tomorrow morning. The 
  river will fall below flood stage by tomorrow afternoon.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
Fort Leonard Wood  8   5.6 Fri 03 PM    9.0   4.5   3.6

&&

LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211


$$

Terry
2 follow-up statements
896 
WGUS83 KSGF 050101
FLSSGF
Flood Statement
National Weather Service Springfield MO
801 PM CDT Fri May 4 2018

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-051601-
/O.EXT.KSGF.FL.W.0028.000000T0000Z-180505T1950Z/
/BIGM7.1.ER.180505T0241Z.180505T0600Z.180505T1350Z.NO/
801 PM CDT Fri May 4 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  7:00 PM Friday The stage was 7.5 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 8.6 feet by around midnight.  The river will fall below 
  flood stage by tomorrow morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME    Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   7.5 Fri 07 PM   8.4   4.1   3.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
106 
WGUS83 KSGF 050706
FLSSGF
Flood Statement
National Weather Service Springfield MO
206 AM CDT Sat May 5 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-050736-
/O.CAN.KSGF.FL.W.0028.000000T0000Z-180505T1950Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 AM CDT Sat May 5 2018

The Flood Warning has been cancelled for: 
 The Big Piney  below Fort Leonard Wood East Gate.
* At  1:00 AM Saturday The stage was 7.1 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river crested below flood stage at 7.8 feet. The 
  river level will continue to fall.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Big Piney River
  Fort Leonard Wo   8   7.1 Sat 01 AM   3.9   3.5   3.4


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 4, 2:51 PM CDT, 46 minutes earlier.

Area forecast discussion, May 4, 2:51 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
251 PM CDT Fri May 4 2018

.SHORT TERM...(This evening through Saturday)
Issued at 248 PM CDT Fri May 4 2018

An upper level trough is currently spreading east across the
region this afternoon. As the trough moves through the area this
a few showers may be possible across far south central Missouri
later this evening into tonight. Most locations will remain dry
and any rainfall that can develop should generally be light.

Lows will fall into the lower to middle 50s tonight. Highs will
then warm into the upper 70s to the lower 80s Saturday under
mostly sunny skies.

.LONG TERM...(Saturday Night through Friday)
Issued at 248 PM CDT Fri May 4 2018

An upper level ridge will spread east across the Rockies region
this weekend. Ahead of the ridge an upper level shower wave trough
will ride the northwest flow through the area Sunday/Sunday night.
Scattered showers and a few storms will occur Sunday afternoon
into the evening hours. The better chances will likely occur along
and east of Highway 65.

Highs will be slightly cooler Monday behind the trough/frontal
passage as highs in the low to mid 70s occur. A warming trend will
then occur through the rest of the week with highs in the low to
mid 80s by the end of next week.

An upper level trough will push southeast through the region
during the middle of next week and bring chances for showers and
storms back to the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1153 AM CDT Fri May 4 2018

MVFR ceilings may affect portions of the area early this
afternoon, but ceilings should then quickly increase this
afternoon with VFR conditions expected through the rest of the
TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, May 4, 2:22 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
222 PM CDT Fri May 4 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
222 PM CDT Fri May 4 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Scattered thunderstorms will be possible Sunday into Monday,
  then again during the middle of next week. Severe weather is
  not expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:00 PM CDTAreal Flood WarningSGFBarry, Christian, Douglas, McDonald, Ozark, Stone and 4 more15 hr
May 3, 10:13 PM CDTRiver Flood WarningSGFShannon11 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.